Alert archive / Alabama / Frost Advisories in 2020
Frost Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Apr 14, 2020, 1:48 AM CDT for 18 counties in Alabama. It took effect at Apr 15, 2020, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2020, 1:48 AM CDT (06:48 UTC)
- In effect from
- Apr 15, 2020, 3:00 AM CDT
- Expired
- Apr 15, 2020, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386 WWUS74 KBMX 140648 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 148 AM CDT Tue Apr 14 2020 ALZ011>015-017>029-142100- /O.NEW.KBMX.FR.Y.0002.200415T0800Z-200415T1300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, and Roanoke 148 AM CDT Tue Apr 14 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures will be in the low to mid 30s across the north, resulting in areas of frost. Colder valleys may reach the freezing mark, but a widespread freeze is not expected at this time. * WHERE...Portions of central, east central, northeast, northwest and west central Alabama. * WHEN...From 3 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
083 WWUS74 KBMX 141956 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 256 PM CDT Tue Apr 14 2020 ALZ022-023-025-027>029-142100- /O.CAN.KBMX.FR.Y.0002.200415T0800Z-200415T1300Z/ Pickens-Tuscaloosa-Shelby-Talladega-Clay-Randolph- Including the cities of Carrollton, Tuscaloosa, Columbiana, Pelham, Alabaster, Talladega, Sylacauga, Ashland, and Roanoke 256 PM CDT Tue Apr 14 2020 ...FROST ADVISORY IS CANCELLED... Winds are expected to be strong enough to prevent frost formation along and south of Interstate 20. $$ ALZ011>015-017>021-024-026-151300- /O.CON.KBMX.FR.Y.0002.200415T0800Z-200415T1300Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Jefferson-St. Clair- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Pell City, and Moody 256 PM CDT Tue Apr 14 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, northeast, northwest and west central Alabama. * WHEN...From 3 AM to 8 AM CDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Apr 14, 12:45 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 14, 12:45 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1245 AM CDT Tue Apr 14 2020 .UPDATE... For 06Z Aviation. && .SHORT TERM... /Updated at 0141 PM CDT Mon Apr 13 2020/ Today through Tuesday. Northwest flow will persist this afternoon and evening with low stratus continuing to affect our northern and portions of our central counties. Drier air aloft is gradually mixing down and will continue to help to gradually erode the cloud deck with time. Northwest winds will remain breezy through the afternoon then become lighter overnight. Highs this afternoon will range from the upper 50s northwest to the upper 70s far southeast. Lows tonight will range from the upper 30s far north to the low 50s far southeast. Mostly sunny skies are expected Tuesday with highs ranging from the upper 50s far northwest to around 80 far southeast. North to northwest winds from 6-12 mph are forecast. There will be the potential for some shower activity to the southeast of our forecast area closer to the stalling cold front across the Florida Panhandle as a weak surface low rides northeast along the boundary. I capped PoPs at 10 percent across our far southeast late in the afternoon and into the early evening hours. 05 .LONG TERM... /Updated at 0358 PM CDT Mon Apr 13 2020/ /A stretch of tame weather; potential for weekend raindrops/ No major changes were made to the extended forecast. The position of a stalled front draped along the Southeast U.S. coastline appears to be more suppressed, based on recent guidance, even with a low pressure center tracking along its axis. So, have backed off a bit on Wednesday's chance of showers overall, but kept a sliver across our southeasternmost counties, mainly early in the day. Thereafter, a period of fair weather is forecast, before our next opportunity for precipitation during the weekend (a bit of model variability here regarding the extent of the activity). 89^GSatterwhite && .AVIATION... 06Z TAF Discussion. The post frontal stratocumulus band still is around and has moved very little. It continue to show signs of eroding but looks like it may hang tough for a few more hours, so extended the time at BHM and TCL through 8z. Will monitor to see if any extension is needed. With that said TCL is only reporting observations during the day, so any changes here would be based on satellite trends. Otherwise, conditions will become VFR with northerly winds 5-10kts through the afternoon and then calmer winds if any 3z. ANB/ASN remain AMD NOT SKED due to missing observations. Added TCL as well for the overnight hours. 16 && .FIRE WEATHER... Dry weather prevails over the next several days, aside from a slight chance of showers early on Wednesday across southeast Central Alabama. A period of more widespread rain may develop over the weekend, but the extent of such activity isn't in focus at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 65 36 63 38 69 / 0 0 0 0 0 Anniston 68 38 64 39 71 / 0 0 0 10 0 Birmingham 66 38 65 42 71 / 0 0 0 0 0 Tuscaloosa 66 38 65 42 71 / 0 0 0 0 0 Calera 67 39 65 41 70 / 0 0 0 0 0 Auburn 74 43 66 44 71 / 0 10 0 10 0 Montgomery 74 44 69 44 74 / 10 10 0 10 0 Troy 78 46 70 47 74 / 10 20 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Apr 13, 9:38 AM CDT, 16 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 938 AM CDT Mon Apr 13 2020 ALZ011>015-017>050-141745- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 938 AM CDT Mon Apr 13 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Minor flooding is forecast along portions of the Cahaba, Tombigbee, and Black Warrior river basins. Please see flood statements for specific details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Minor flooding will continue along portions of the Tombigbee and Black Warrior river basins through the weekend. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time. 08
Nearby
Frost Advisories in Alabama, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.